Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 9, 2021, 2:20 PM EDT for McIntosh County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 9, 2021, 2:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 116 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WWUS82 KCHS 091820
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
220 PM EDT Wed Jun 9 2021
GAZ140-141-091845-
Inland McIntosh-Coastal McIntosh-
220 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 218 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Eulonia, or 9 miles north of Darien, moving
east at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible.
Some locations in the path of this storm include...
Eulonia, Pine Harbor, Valona, Crescent, Meridian and Shellman Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3146 8148 3155 8147 3158 8127 3144 8131
TIME...MOT...LOC 1818Z 269DEG 9KT 3151 8142
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
RFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:01 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 9, 2:01 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Charleston SC 201 PM EDT Wed Jun 9 2021 .SYNOPSIS... Atlantic high pressure will prevail through Friday, before a weak cold front moves across the area over the weekend. Another front could approach the region early next week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: Aloft, a ridge will remain centered over the Southeast while a low pressure trough persists across the Midwest. At the sfc, the area will remain along the western edge of high pressure extending from the Atlantic. The pattern will favor another day of afternoon showers/thunderstorms, but coverage should be less than previous days due to a more westerly component to the wind fields off the surface. Latest guidance suggests convection will initially develop/continue near an early afternoon sea breeze across coastal counties, before activity shifts inland and/or develops away from the coast during peak diurnal heating heading into mid afternoon. At this time, the bulk of afternoon convection should occur across portions of southeast Georgia where sfc heating is maximized under less cloud cover. Latest soundings indicate a fair amount of moisture, with PWATs near 2.0 inches while weak shear is in place. Given the environment, shower and/or thunderstorm activity will be pulse type in nature, but could yield localized heavy downpours. The risk for a stronger thunderstorm is low, but can not be ruled out. Gusty winds and localized heavy rainfall are the primary concerns, mainly with thunderstorms that are enhanced by boundary/outflow interactions. High temps should be a degree or two warmer than the previous day, peaking in the upper 80s to lower 90 degrees, warmest across southeast Georgia. Tonight: Convection is expected to gradually dissipate across the forecast area during the evening hours. The axis of a mid-level ridge will remain over the region tonight, keeping storms sourced from the southern Appalachians to track north of the forecast area. Low temperatures should generally range in the low to mid 70s. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... Atlantic high pressure will prevail on Thursday, while a weak trough resides inland. Aloft, mid level ridge axis will be aligned along the Southeast coast. It should be the least active convective day of the set with forcing mostly limited to daytime heating and mesoscale boundaries such as the sea breeze. High temperatures are expected to peak around 90 or in the low 90s across most locations away from the immediate coast. Lows will mainly be in the lower 70s. High pressure will lose influence on Friday as troughing strengthens inland. Models indicate a weak low forming over the Carolinas along a cold front approaching from the north. This low will eventually pass offshore and bring the front through the local area on Saturday. Shower and thunderstorm coverage is expected to be higher as precipitable water increases to near or over 2 inches and there will be more lift from the upper levels and the surface front. Highs in the low 90s on Friday will moderate back to normal on Saturday. Lows will be in the low 70s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A weak low off the Carolina coast at the start of the period will lift away from the area on Sunday. Surface troughing will then linger over the region early next week. A stronger shortwave could bring another cold front towards the area on Tuesday. These features will keep rain chances in the forecast each day, with coverage peaking in the afternoon when instability is maximized. Temperatures will be within a few degrees of normal through the period, although will be on a warming trend. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and thunderstorms will develop/continue near the terminals early this afternoon, some of which could impact the terminals during the next few hours (18-22Z). At this time, tempo groups of TSRA have been included at both CHS and SAV terminals, while VCSH remains at all terminals through 23Z, including at the JZI terminal. Showers/thunderstorms should quickly come to an end early tonight, resulting in VFR conditions at all terminals during the overnight period and through daybreak Thursday. Otherwise, brief flight restrictions could return at the terminals heading into Thursday afternoon, but confidence is too low to include in the 18Z TAF issuance. Extended Aviation Outlook: Brief flight restrictions possible in showers and tstms, mainly during the daytime hours. && .MARINE... This Afternoon and Tonight: Southwest winds will prevail along the western edge of Atlantic high pressure, gradually shifting more south-southwest during the afternoon while a sea breeze circulation develops near the land/sea interface, then shifts inland. Wind speeds should generally peak between 15-20 kt, highest near South Carolina beaches and across the CHS Harbor early to mid afternoon. Winds should then tip back to southwest this evening and overnight, remaining around 15 kt or less. Seas should average between 2-3 ft. Thursday through Monday: South to southwest winds will prevail through late week as the coastal waters remain in between high pressure offshore and a trough inland. The pressure gradient will tighten Thursday night into Friday, although conditions appear to stay shy of Small Craft Advisory criteria at this time. Outside of any showers/thunderstorms, no marine concerns are expected thereafter as a weak cold front drops through the area. Winds will turn westerly on Saturday, then eventually to the north/northeast following frontal passage on Sunday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...ETM LONG TERM...ETM AVIATION...DPB/ETM MARINE...DPB/ETM
Hazardous weather outlook, Jun 9, 3:14 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 314 AM EDT Wed Jun 9 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 314 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 9, 2:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
220 PM EDT Wed Jun 9 2021
GAZ140-141-091845-
Inland McIntosh-Coastal McIntosh-
220 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 218 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Eulonia, or 9 miles north of Darien, moving
east at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible.
Some locations in the path of this storm include...
Eulonia, Pine Harbor, Valona, Crescent, Meridian and Shellman Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3146 8148 3155 8147 3158 8127 3144 8131
TIME...MOT...LOC 1818Z 269DEG 9KT 3151 8142
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RFMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:59 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Jun 9, 4:04 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 86 min |
| Jun 9, 4:13 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 37 min |
| Jun 9, 4:24 PM EDT | Special Weather Statement | CHS | Jasper | 36 min |
| Jun 9, 5:03 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jun 9, 5:11 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Jasper | 81 min |
| Jun 9, 5:29 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jun 8, 8:43 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 32 min |
| Jun 8, 8:57 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Jun 9, 2:30 PM EDT | Areal Flood Advisory | CHS | McIntosh | 74 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | CHS | Chatham | 30 min |
| Jun 9, 3:31 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.